Advertisement

BIT Numerical Mathematics

, Volume 10, Issue 3, pp 266–276 | Cite as

Uniformly maximumnorm stable difference schemes

  • Bengt Hakberg
Article

Abstract

Sufficient conditions for maximumnorm stability, uniform in the mesh-widths, of implicit two-level difference schemes with constant coefficients are given. Uniform stability is a necessary and sufficient condition for consistent difference schemes to be convergent, when the mesh-widths are unrelated.

Keywords

Computational Mathematic Difference Scheme Constant Coefficient Consistent Difference Uniform Stability 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    P. M. Butzer, H. Berens,Semigroups of Operators and Approximation, Springer, 1967.Google Scholar
  2. 2.
    F. John,On integration of parabolic equations by difference methods, Comm. Pure Appl. Math., 5 (1952), 155–211.Google Scholar
  3. 3.
    M. L. Juncosa, D. M. Young,On the Crank-Nicolson procedure for solving parabolic partial differential equations, Proc. Cambridge Phil. Soc., 53 (1957), 448–461.Google Scholar
  4. 4.
    S. J. Serdyukova,The uniform stability with respect to the initial data of a sixpoint symmetrical scheme for the heat conduction equation, In: Numerical methods for the solution of differential equations and quadrature formulae, Nauka, Moscow, 212–216, 1964.Google Scholar
  5. 5.
    S. J. Serdyukova,The uniform stability of a sixpoint scheme of increased order of accuracy for the heat conduction equation, Ž. vyčisl. Mat. i Mat. Fiz., 7 (1967), 214–218 (also U.S.S.R. Comput. Math. and Math. Phys., 7 (1967), 297–303).Google Scholar
  6. 6.
    V. Thomée,Generally unconditionally stable difference operators, SIAM J. Numer. Anal., 4 (1967), 55–69.CrossRefGoogle Scholar
  7. 7.
    W. R. Wasow,On the accuracy of implicit approximations to the equation of heat flow, Math. Tables Aids Comput., 12 (1958), 43–55.Google Scholar

Copyright information

© BIT Foundations 1970

Authors and Affiliations

  • Bengt Hakberg
    • 1
  1. 1.Department of MathematicsGöteborgSweden

Personalised recommendations